MAUDE Adverse Event Report: CENTINEL SPINE, INC. STALIF C; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

CENTINEL SPINE, INC. STALIF C; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number ABS1540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Spinal Column Injury (2081); Neck Pain (2433)
Date of Event 08/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of sterilization and manufacturing records indicate no abnormalities or non-conformances that would have contributed to this issue.All product accepted to stock were evaluated to be within specifications with all inspection and certification present and correct.Review of risk documentation shows that the rates are within those evaluated for probability of occurrence and fully mitigated within the corresponding risk assessment fmeas.
 
Event or Problem Description
A complaint was received (b)(6) 2017 indicating the following: patient presented 4-6 weeks post op complaining of neck pain.Xrays confirmed a c5 vertebral body fracture.At the time of initial communication a revision had been performed.Initial information received indicated that the device was not contributorily.Further communication was received (b)(6) 2017 which stated that the surgeon did feel that the device may have been contributorily to the fracture occurring and therefore this report is being submitted within 30 days of that communication.Original surgery was completed on (b)(6) 2017 for levels c3-c5.The procedure implanted 2 stalif c-ti cages and 6 stalif c abo screws.It was reported that a hardware failure occurred as a result of the vertebral body fracture.Post fracture the screws lost purchase and the implant became loose.It is believed that this case may have been affected by osteoporosis along with aggressive endplate preparation.The surgeon felt that a crack in the vertebral body may have been initiated by the hole from the caspar pin and after aggressive endplate preparation this crack could have migrated to the nearest implanted screw and the fracture could have occurred.Revision surgeries were required and occurred on (b)(6) and (b)(6).A competitor's corpectomy spacer system was used to treat the vertebral body fracture.It was indicated that the patient was doing "excellent" after revision surgery.This is report 2 of 2 for 2 stalif c abo screws implanted into the vertebral body.

Brand Name
STALIF C
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
CENTINEL SPINE, INC.
900 airport rd, suite 3b
west chester PA 19380
MDR Report Key9088037
Report Number3007494564-2017-00004
Device Sequence Number2528399
Product Code OVE
UDI-Device Identifier00815101029023
UDI-Public00815101029023
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/27/2019
Device Model NumberABS1540
Device Lot Number2016-487
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2017
Initial Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR